| Model Number |
LF1737 |
| Medical Device Problem Codes |
Self-Activation or Keying (1557); Intermittent Energy Output (4025)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/20/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the sleeve gastrectomy, both device's seal cycle was too long then it ended with incomplete seal cycle feedback.There were no re-grasp alert, no evidence of energy delivery and no end tone, but there was an activation tone.There were successful seals made before the issue occurred, but mostly the seal cycle took a long time then would give incomplete seal cycle error.The doctors were afraid to cut although tissue have been sealed but there was no any feedback just the incomplete seal cycle error so another device was used to complete the surgery.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found no notable conditions.Functional testing found that the unit self-activated when plugged into the generator due to a switch failure.It was reported that the device stopped working unexpectedly during use.The reported issue was confirmed.The most likely cause was traced to a quality control deficiency.Examination of the device revealed that there were no apparent medtronic manufacturing related causes for this event.The medtronic portion of the switch mechanism appears complete and correct; however, the internal button switch does not return and the device self-activates.The off-the-shelf button assembly appears to be stuck on.This issue can occur if a commercially available off-the-shelf switch (cots) soldered to the circuit board was not working properly preventing self-return.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.